Alert archive / Ohio / Special Weather Statements in 2018

Special Weather Statement, NWS Charleston, WV

August 4, 2018Jackson County, Ohio

NWS Charleston, WV issued this special weather statement at Aug 4, 2018, 1:44 PM EDT for Jackson County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2018, 1:44 PM EDT (17:44 UTC)
Expired
Aug 4, 2018, 2:30 PM EDT
In force
46 min
Issued by
NWS Charleston, WV

County Jackson County, OH

The radar

The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
867 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS81 KRLX 041744
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
144 PM EDT SAT AUG 4 2018

OHZ083>086-041830-
Jackson-Meigs-Gallia-Vinton-
144 PM EDT SAT AUG 4 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS...NORTH
CENTRAL GALLIA...NORTHEASTERN JACKSON AND SOUTHEASTERN VINTON
COUNTIES...

At 143 PM EDT, a strong thunderstorm was located over Wellston,
moving east at 15 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Jackson, Wellston, Hamden, Vinton, Wilkesville and Radcliffe. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3906 8264 3918 8255 3916 8221 3889 8240
TIME...MOT...LOC 1743Z 285DEG 13KT 3910 8252 

$$

KISTNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:41 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 4, 1:41 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
141 PM EDT Sat Aug 4 2018

.SYNOPSIS...
High pressure tonight and Sunday. A cold front and upper trough
will bring more heavy rainfall next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 132 PM Saturday...

An upper level trough will provide some energy for showers and
thunderstorms into this evening. A surface high pressure system
then builds across the area. Some low level moisture remains
however, so can't rule out a couple of afternoon showers on
Sunday as the heat continues to build.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 325 AM Saturday...

Generally looking at high pressure at the surface and ridging
aloft through the short term period. Sunday should be mainly
dry, however cannot rule out an isolated shower or storm with a
weak upper level shortwave moving through the upper ridge.
Monday will bring a bit better chance of showers and storms as
a strong shortwave trough approaches from the west...have the
highest POPs across the SW. Temperatures will be warmer than
normal -- afternoon highs will range from near 90 across the
middle Ohio River Valley and 70s to lower 80s in the mountains
of WV.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 325 AM Saturday...

The surface high from the short term period shifts east and an
upper level trough slides into the Great Lakes. This will bring
increasing moisture into mid week, driving and increase in POPs
as well by Tuesday afternoon. A cold front looks to move
through on Wednesday with likely POPs across most of the
forecast area. Enough moisture sticks around behind the front to
keep chance POPs Thursday and Friday as well as several
shortwave troughs cross the region. The drier, warmer weather to
start the week should help erode some of the excess ground
moisture, but showers and storms mid to late week may start
increasing flooding concerns -- especially if repetitive storms
move over the same area.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
As of 132 PM Saturday...

VFR cumulus can be expected this afternoon, with scattered showers
and thunderstorms causing brief restrictions.

Expect dense valley fog to develop overnight.

Another cumulus deck can be expected on Sunday, with a few
showers not out of the question.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: High, medium with fog.

ALTERNATE SCENARIOS: A brief shower or thunderstorm is possible
this afternoon. Timing of fog overnight could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
EDT 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L

AFTER 18Z SUNDAY...
IFR possible in convection Tuesday/Wednesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/MZ
NEAR TERM...RPY
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...RPY
Hazardous weather outlook, Aug 4, 3:24 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
324 AM EDT Sat Aug 4 2018

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-050730-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
324 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 4, 1:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
144 PM EDT SAT AUG 4 2018

OHZ083>086-041830-
Jackson-Meigs-Gallia-Vinton-
144 PM EDT SAT AUG 4 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS...NORTH
CENTRAL GALLIA...NORTHEASTERN JACKSON AND SOUTHEASTERN VINTON
COUNTIES...

At 143 PM EDT, a strong thunderstorm was located over Wellston,
moving east at 15 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Jackson, Wellston, Hamden, Vinton, Wilkesville and Radcliffe.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3906 8264 3918 8255 3916 8221 3889 8240
TIME...MOT...LOC 1743Z 285DEG 13KT 3910 8252

KISTNER

Nearby

Special Weather Statements in Ohio, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.